Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 27, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 17, 2017, 3:20 AM MST. It took effect at Nov 17, 2017, 11:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 3:20 AM MST (10:20 UTC)
- In effect from
- Nov 17, 2017, 11:00 AM MST
- Expired
- Nov 17, 2017, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
995 WWUS75 KPIH 171020 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 320 AM MST Fri Nov 17 2017 IDZ017-020-021-172200- /O.NEW.KPIH.WI.Y.0027.171117T1800Z-171118T0200Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 320 AM MST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MST this evening. * IMPACTS/TIMING...Strong winds will develop this afternoon which will create difficult driving conditions. High profile vehicles and trailers will encounter difficulties on north-south roads. * WINDS...West at 30 mph gusting to 45 mph. * LOCATIONS...Burley, Shoshone, American Falls, Aberdeen, Pocatello, Chubbuck, Fort Hall, Blackfoot, Idaho Falls, Idaho National Lab. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Valle
2 follow-up statements
810 WWUS75 KPIH 172002 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 102 PM MST Fri Nov 17 2017 IDZ020-172115- /O.CAN.KPIH.WI.Y.0027.000000T0000Z-171118T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 102 PM MST Fri Nov 17 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Advisory level wind speeds are no longer expected to develop across the Upper Snake River Plain. The the wind advisory for that region has been cancelled. $$ IDZ017-021-180300- /O.EXT.KPIH.WI.Y.0027.000000T0000Z-171118T0300Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 102 PM MST Fri Nov 17 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS/TIMING...Strong gusty winds will develop this afternoon and continue through the early evening hours. High profile vehicles may experience difficult driving conditions. * WINDS...Southwest to west winds sustained at 30 mph gusting to 45 mph. * LOCATIONS...Burley, Shoshone, American Falls, Aberdeen, Pocatello, Chubbuck, Fort Hall, Blackfoot. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
733 WWUS75 KPIH 180232 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 732 PM MST Fri Nov 17 2017 IDZ017-021-180345- /O.EXP.KPIH.WI.Y.0027.000000T0000Z-171118T0300Z/ Eastern Magic Valley-Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, and Pocatello 732 PM MST Fri Nov 17 2017 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... Winds continue to diminish this evening across eastern Idaho. A few places will see gusts 30 to 40 mph over the next couple of hours, but widespread higher winds are done for the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:14 AM MST, 6 minutes earlier.
Area forecast discussion, Nov 17, 3:14 AM MST, 6 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 314 AM MST Fri Nov 17 2017 .SHORT TERM...Continuing to see a good deal of moisture moving through southeast Idaho this morning. Expect moisture to become more showery as the day goes on as high pressure slowly builds into the region. Snow levels are down to valley floors across the region. Although the more impressive accumulations will likely be above 6000 feet in the eastern highlands today where we could see an additional 1 to 4 inches. Will allow the winter storm warning for the central Idaho mountains to expire as we are only expecting an additional inch or two there from showers. Have decided to downgrade the winter storm warning for the upper snake highlands to an advisory as the widespread snow has moved off. Models are showing a wind convergence snow event developing this afternoon across the upper Snake Plain into the Upper Snake highlands. Wouldn't be shocked if places like Idaho Falls down to Blackfoot pick up a quick inch or two this afternoon. Winds are the other big story for today. As skies gradually clear we will begin to tap into some stronger winds aloft and will likely see sustained winds of 25 mph with gusts to 40 mph this afternoon across the eastern Magic Valley into the Snake Plain. Expect skies to clear with cold overnight lows possible by Sunday morning across the region. Another storm system will approach the region Sunday night, could see some light snow across the central Idaho mountains. More about that system in the extended discussion. Valle .LONG TERM...Monday Through Friday. Not to sound like a broken record, but significant uncertainty continues to plague our forecast next week, both due to model spread but also poor run-to-run consistency. Overall pattern does look active, with several systems potentially undercutting an upper-level anticyclone and impacting SE ID. Ridging breaks down Mon as a shortwave trough swings inland across the Pacific NW. The ECMWF/GFS/Canadian all differ on position/speed, but they have come into better agreement on precip activity beginning across the Central Mntns/Pashimeroi region early Mon AM, spreading east into the Upper Snake Highlands, and then across the rest of SE ID. So, we are trending PoPs higher region-wide for Mon. The good news is 500mb heights have come into better agreement, lending a bit higher confidence in our temp forecast. Currently we are projecting snow levels to be near valley floors for much of this system, potentially including the Snake Plain. Based on the progressive nature of the system and QPF projections, valley snow accumulations look extremely light, with several inches possible in the mntns, esp the Sawtooths. There is some uncertainty Mon night as to how quickly precip will move out as the EC solution is slower to push the trough axis east, so a threat of showers may continue overnight, especially east of I- 15. Tues, the GFS/Canadian build some weak riding across the region, while the EC continues to lag with light precip slow to end, again especially over the eastern CWA. Have nudged PoPs down a bit, while still hanging on to a mention of showers everywhere. Again, most may stay dry if the GFS/Canadian solution pans out. Wed-Fri should remain active, with several waves potentially bringing precip. As of now, not seeing strong indications of high winds/heavy precip on any given day, but confidence remains low. Leaned a bit more heavily on the EC, with light PoPs broad-brushed everywhere each day. No major changes made. - KSmith/Valle && .AVIATION...Slowly improving conditions expected for KSUN this AM as our storm system slowly departs. We are dealing with a low- stratus deck pushing cigs to LIFR. Guidance suggests this deck will gradually dissipate between 12Z-18Z, sending the terminal back to at least MVFR. KPIH/KIDA/KBYI will continue to contend with RA/SN showers and low clouds (MVFR) into this afternoon. Greatest concern is KIDA where a possible nearby convergence band this afternoon may aid in reducing cigs/vsbys, with occasional IFR conditions possible. By this eve, VFR conditions are expected at all 3 terminals. KDIJ will be the last to clear, with snow showers and MVFR/IFR ceilings through late eve. Another notable impact today will be strong winds behind the cold front (as high as 25-30 kts with gusts over 35 kts at KPIH/KIDA), generally from mid morning through late eve. Clouds and precip will clear out for Sat with partly sunny skies, light winds, and no major impacts for aviation. -KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 7 PM MST this evening for IDZ017-020-021. Winter Weather Advisory until 3 PM MST this afternoon for IDZ019- 023-025. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:15 PM MST | Special Weather Statement | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.